Bisoprolol

Many of the posts i read are taking much lower doses of Bisoprolol than I. As the side effects include many of the things I'm suffering from (headache, tiredness, inability to sleep, lethargy etc.) I wonder if I should be taking a lower dose and whether it would reduce the side effects somewhat? I'm taking 10mg once a day.

33 Replies

oldestnewest
  • This is a rate control drug which has side effects. I would discuss with your EP and gradually lower dose and see if it's still controlling your heart rate enough. Come down gradually on dosage.

  • I'm on 5mg and that's bad enough... I just switched to taking it before I go to bed and I'm a lot less tired during the day now - it's really made a difference. I do tend to fall asleep instantly as well...

    Lis

  • I found 2.5mg made me breathless and 'empty-legged', especially when walking up slopes. My EP altered my drugs and reduced the dose to 1.25mg which improved my ability to go uphill. Why not have a word with your consultant and see what he/she says?

  • I am only taking 1.25mg but even that is causing side effects. If I was you I would discuss with it with your specialist and mention the impact on your quality of life.

  • I a. Taking just 1.25mg. I didn't know that such a tiny tablet could so much lethargy, aching Eric . I really feel for those of you on higher doses x

  • I have been taking 10 mg for over 2 years - swim 30 mins x 3 per week, ride an exercise bike a couple of times a week and can walk 5 or 6 miles. No apparent side effects.

  • You lucky lady !!

  • Thank you. But I have had bad experiences with both Warfarin and Amiodarone..... Horses for courses.

  • Hi,

    What bad experience have you had with Warfarin? C

  • Interaction with other medications. During the time that I was on it, my other medications changed, each affected my INR. Additionally I had 7 courses of antibiotics to combat an eye infection. Again this affected my INR. Some of the medications that I was on actually said that they should only be prescribed in combination with Warfarin with caution. In the pharmacist's words: they don't really go with each other. I was at the GP's all the time.

    When I was facing surgery on my eye (thankfully not needed) I was told that they would have to substitute the Warfarin with heparin injections. I've had these before - they are painful, unpleasant stomach injections.

    Warfarin made my hair fall out. Not life-threatening but a very depressing experience.

    It is a drug that I do not trust. I know that others will disagree but it's what I feel and that won't change.

  • Hi,

    There are many reasons there for you not being happy with Warfarin.It seems to be "fodder for the masses"regardless but unfortunately can have adverse reactions for some-myself included....Thank you...C

  • Could you not ask to be put on one of the new anticoags - Im on Pradaxa, took a while, several months for my body to get used to it, but it seems ok now

  • Yes, I switched to Rivaroxaban nearly a year ago. I was just giving an example of another drug that does not suit some people. Wandered off the specific subject of Bisoprolol.

  • I have a naturally high'ish heart rate. I was put on Bisoprolol, low dose, for a while. My heart rate went down to 35 at times and I felt dreadful, half-dead would be a good description. Now I'm on something else thanks to my EP. Biso seems to suit some people and not others.

    Koll

  • Hopefully my EP will change my medication, I won hold my breath though as my AF isn't present at the moment ☺️. No doubt it will pop up sooner or later.

  • Just 1.25 mg of bisoprolol left me struggling up the slightest incline.

    I now take diltiazem instead which suits me much better.

    Hope you get your medication sorted soon.

  • I hear all these stories on Bisoprolol and wonder if it makes me tired/breathless as its the only beta blocker i have used, stared it last November, so I know no different.

    My Ablation was last week and EP has kept me on it, 2.5mg a day, but I have no idea why, so perhaps time to pose the question I suppose.

  • I have been left on it too but while all is well I think I will just carry on taking them till I see my E.P. in 3 months.

  • Thank you for all your replies. I'll discuss the dosage with my GP. I don't have an EP.

  • Im on 7.5 dosage of Bisoprosol and find it hurendus but its keeping my symptons manageable. HR just wouldn't come down on lower doses. Fortunately im off work at the moment until things get sorted but there is no way I could return to work on these - the fatigue and lethargy is unbearable at times, i have headaches daily and just have no inclination to do anything.

    I still feel my AF but nowhere near as bad. Consultnt said I could go onto 10 mg if neccessary - i wouldnt dare!!

  • I know what you mean, I had dreadul headaches on biosoporal like having a permanent migraine really got my down. I changed to nevibolol and gradually my head is almost back to normal. Unless you have suffered this way is seems people dont understand. Might be worth asking is there an alternative that would suit you. If your life (as mine was) is so affected they need to find a tablet that gives you a pain free head.

  • Hadn't realised that Bisoprolol could cause headaches like that. I had one for 3 days last week but none for a couple of weeks before that and nothing since. I could explain/rationalise headaches on other things. Have previously had very bad ones though. Probably should keep a diary to try and see causes and affects!!!

  • Thanks peter

  • Thanks Ruskin10 . I'm seeing my EP guy in a couple of weeks, definitely worth mentioning.

  • In Japan (Where I live) the maximum daily dosage allowed by law is 5mg, if that doesnt work they combine it with other drugs.

    I take 2.5mg bisoprolol. 40mg of verapamil 4 * per day and 50 mg of dysopyramide 4 * per day

    At the moment (touch wood) its doing ok by me......

  • Japaholic im shocked that dosage levels can be illegal in one country but ok in another- how strange - interesting though.

  • I to was put on 10mgs of Bisprolol a day and took it without drastic side effects, the afternoon siesta of half an hour being something that had become regular from living in Southern Spain.

    A month ago I decide to cut back and within a couple of weeks was off them and have seen a steady improvement in my BP and pulse, which this morning is 110/63 and 67

    I will show my GP my diary next Monday and compared with low 40 s Whilst on the beta blocker.

    A cardoversion in September was successful and my medication didn't get reviewed.

    The only side effect though can't be proven was a runny nose which deterred me from going out with the ramblers in the winter as it was consistent.

  • Thanks stratton sully

  • In my case I asked my GP to change the beta blocker after reading here that there are alternatives. Im now nevibalol 2.5 which seems to work for me but some days the tiredness and fatigue just sweeps over me. So ask your doc for an alternative.

  • I'm definetly going to ask for an alternative

  • When I went on to these tabs I felt so unwell I did not want to get out of bed. saw Doctor and she reduced dose to 1.5mg and since then I can walk my dog for miles and miles each day and I am now 72 years of age but active and just papered my bedroom top to bottom as I am a widow and have to do things myself. It keeps me going.

  • Dottilind, I actually started on 1.25 they didn't even touch the AF, increased to 2.5 still no good, increased to 3.75, then 5, just when we thought it was sorted i had a bad episode which resulted in me blacking out - ended up with a right shiner and cut face.

    So now im on 7.5 and this dosage certainly relieves symptons but not without awful side effects.

  • You have blessed me reading your post, I think sometimes I limit myself in case I bring on AF episode. I was always fit and well and am making progress (one step forward then one back) , I am 67 retiree) in getting back on track. Well done

You may also like...